Readers’ alert: Drug Side-Effects – ACE Inhibitors Made My Angina Worse

In April, I reluctantly began taking the ACE-inhibitor ramipril, hoping it might regress LVH [left ventricular hypertrophy]. My GP gave me some responsibility for handling the dosage so that I could slowly build it up to 5 mg daily. I reached [this dosage] in June and, from June until early October, I was frequently disturbed at night by angina [chest pain due to a lack of blood to heart muscle]. I stopped taking the ramipril immediately and, that night, the angina stopped.


I am now back to a stable angina situation, getting pain or discomfort on exercise only. Ramipril also gave me the inevitable cough, quite bad on the high dose, but then, everyone gets that. – Michael Holloway, via e-mail


WDDTY replies: It is ironic that ACE inhibitors, prescribed to protect patients from heart disease, causes adverse heart reactions such as angina (as you unfortunately had to experience) and arrhythmias (irregular or abnormal heartbeats). Other side-effects of ACE inhibitors include diarrhoea, loss of taste, nausea, unusual fatigue, dizziness, skin rash, numbness in the limbs, breathing difficulties and abdominal pain.

What Doctors Don't Tell You Written by What Doctors Don't Tell You

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Body+Mind+Spirit

TRANSFORM YOUR LIFE?

Try the Internet's Longest-Running Wellness Program.